MAUDE Adverse Event Report: JJGC S.A. TWIST DRILL STST 2

JJGC S.A. TWIST DRILL STST 2
Catalog Number 103.162
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following the incident, the patient was immediately referred for an endoscopic procedure.However, it was not possible to remove the drill from the patient's stomach during this procedure.Due to the positioning of the foreign object within the gastrointestinal tract, the multidisciplinary team opted to monitor its natural progression through the intestinal pathway via radiographic follow-up.Subsequently, the item was naturally expelled.The patient is in good general health.No medication administration or hospitalization was required to resolve the occurrence.Drills are rotary instruments indicated for the perforation of bone or dentin tissue during the preparation of the surgical site prior to implant placement.It is suggested that the swallowing of the item occurred due to improper handling by the student involved.As described in the product¿s ifu (instructions for use), inadequate surgical planning may compromise implant performance, resulting in system failure.During installation, the professional must ensure proper fit between the instrument and the contra-angle handpiece, and configure the surgical motor with appropriate drilling speed and torque for milling, as indicated for the selected implant.It is the professional¿s responsibility to verify the condition of the instruments, respect their usage time, and ensure that neodent products are used in accordance with the instructions provided for each application.Potential health risks to the patient arising from intraoperative swallowing of instruments may include, for example, injuries to the gastrointestinal tract.Such injuries may result in bleeding, perforations, and infiltration of specific microbiota into the interstitial space, which may require immediate medical intervention.It is concluded that the swallowing of the item resulted from improper handling by the user, as the drill was manually manipulated in disagreement with the guidelines established in the device¿s ifu.As also reported by the complainant, the patient was promptly referred for medical care following the incident, and therefore, the situation was resolved.There was no harm to the patient¿s health, no threat to public health, and no serious risk of injury to human health.The patient is well, and no surgical intervention was necessary.
 
Event or Problem Description
During a surgical implant placement procedure carried out in (b)(6) 2025, the item 103.162 ¿ twist drill was accidentally swallowed by the patient undergoing the procedure.While a student was manually checking the depth of the surgical site drilling, the drill fell into the patient's oral cavity and was quickly swallowed.

Brand Name
TWIST DRILL STST 2
Common Device Name
TWIST DRILL
Manufacturer (Section D)
JJGC S.A.
av. juscelino kubitschek de
oliveira, 3291 cic
curitiba PR 81270 -200
BR  81270-200
Manufacturer (Section G)
JJGC S.A.
av. juscelino kubitschek de
oliveira, 3291 cic
curitiba PR 81270 -200
BR   81270-200
Manufacturer Contact
jennifer jackson
60 minuteman road
andover, MA 01810
9787472509
MDR Report Key22905027
Report Number3008261720-2025-003048
Device Sequence Number8018489
Product Code DZA
UDI-Device Identifier07898237561882
UDI-Public07898237561882
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number103.162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/27/2025
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale